DHS urges people to stop using synthetic cannabinoids

Beginning November 1, 2017 visitors to our site will have two (2) opportunities to access the complete content. After that time, in order to access the e-edition, you will need to become a subscriber.

Eight More Cases of Severe Bleeding and Hospitalizations Due to “Fake Weed” in Wisconsin

Wisconsin continues to see cases of severe bleeding following the use of synthetic cannabinoids, often called “fake weed,” “K2,” and “spice.” The bleeding occurs as these products contain rat poison (brodifacoum). Overall, Wisconsin has seen 54 cases since March of this year, with 40 confirmed and 14 probable.  Counties with confirmed cases include Dane, Milwaukee, Outagamie, and Rock.

“There have been eight new cases in the last two weeks,” said State Health Officer Karen McKeown. “We strongly urge people to stop using these drugs. If you or someone you know has a serious reaction to synthetic cannabinoids, call 911 or go to the emergency department right away.”

Even if you are not bleeding, see a doctor if you have used synthetic cannabinoids. You may be at risk for bleeding as this product can stay in your system for months.

Synthetic cannabinoid products are not legal in Wisconsin. The health effects from using them can be unpredictable, harmful, and even life threatening. These products are created by spraying chemicals on dried plant material to be inhaled in tobacco products like e-cigarettes or other vaping devices.

 

Category:

Cumberland Advocate

375 2nd Ave, PO Box 637
Cumberland, WI 54829
Phone: (715) 822-4469
Hours:  8:30 AM–4:30 PM M-F

Facebook